MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE AIR MENISCUS SYSTEM, CURVED; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

STRYKER ENDOSCOPY-SAN JOSE AIR MENISCUS SYSTEM, CURVED; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number 4720
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.
 
Event or Problem Description
It was reported that there was unintended material in the joint.The surgeon was able to sue the shaver to remove the flakes without issue.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Alleged failure: during a meniscal repair - surgeon was using stryker air.When deploying the anchors it was noticed on the screen during the arthroscopic case that the black measurement lines, on the white cannula of the air, were falling off the cannula and floating in the joint space.Surgeon was able to use the shaver to suck out the flakes without issue.Noticed during knee arthroscopy case, on screen inside the joint capsule.The failure(s) identified in the investigation is consistent with the complaint record.The probable root causes could be: 1) incision too small, 2) user does not use sled or other technique to prevent catching on soft tissue, 3) excessive force applied on device, or 4) manufacturing issue.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.The device manufacturer date is not known.

Brand Name
AIR MENISCUS SYSTEM, CURVED
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key10271574
Report Number0002936485-2020-00270
Device Sequence Number11529308
Product Code GAT
UDI-Device Identifier07613327375404
UDI-Public07613327375404
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K153087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4720
Device Catalogue Number4720
Device Lot Number7002471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2020
Initial Date Received by Manufacturer 06/19/2020
Supplement Date Received by Manufacturer06/19/2020
Initial Report FDA Received Date07/14/2020
Supplement Report FDA Received Date09/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1